MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 2434-0007
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd alaris pump module smartsite infusion set experienced device damage.The following information was provided by the initial reporter: iv filter tubing had a small crack in it causing iv fluid to slowly leak out and blood to back up in the picc line.No harm to patient.
 
Additional Manufacturer Narrative
Investigation summary: one sample was received for quality investigation.The customer complaint of component damage - crack with leak was partially verified by inspection.The infusion set was examined visually without a noticeable crack identified during the inspection.The infusion set was then primed and a leak was noted coming from one of the filter vents.A device history record review for model 2434-0007 lot number 20086789 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 15aug2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The filter was sent to the supplier for further investigation of the component.During investigation of the component, the supplier indicated that the filter membrane coupon was missing on the outlet side of the filter.The manufacturing process was then reviewed with no instances of the vent membrane coupons not being present.Although a definitive root cause could not be determined, there was potential for a membrane advancement fault occurring, whereby the vent welding process would fail to advance the membrane, causing a mis-cut of the membrane roll.The vent membrane waste take-up reel has been reviewed for any potential mis-cuts over three production runs with no anomalies found.Action has been implemented following the manufacture of this batch in may 2020.Furthermore, there has been adjustments made to the vision system station to implement a modification to ensure that a defect is automatically rejected.This change was implemented in september of 2020, after the manufacture date of the reported filter batch.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval: yes.D10: returned to manufacturer on: 2021-11-29.H6: investigation summary: one sample was received for quality investigation.The customer complaint of component damage - crack with leak was partially verified by inspection.The infusion set was examined visually without a noticeable crack identified during the inspection.The infusion set was then primed and a leak was noted coming from one of the filter vents.A device history record review for model 2434-0007, lot number 20086789 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 15aug2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause of the issue seen in the complaint is that the filter vents were over saturated with fluid and therefore causing the leakage past the vents.

Brand Name
BD ALARIS PUMP MODULE SMARTSITE INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13044437
Report Number9616066-2021-52612
Device Sequence Number5449056
Product Code FPA
UDI-Device Identifier37613203019690
UDI-Public37613203019690
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/15/2023
Device Model Number2434-0007
Device Catalogue Number2434-0007
Device Lot Number20086789
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer03/04/2022
04/14/2022
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date03/22/2022
04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown